Alert archive / Michigan / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Detroit, MI
NWS Detroit, MI issued this flash flood warning at Mar 27, 2007, 3:19 PM EDT for Macomb County, Michigan. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 27, 2007, 3:19 PM EDT (19:19 UTC)
- Expired
- Mar 27, 2007, 6:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Detroit, MI
- Area
- Whole counties
County Macomb County, MI
The radar
The Detroit radar (KDTX), 46 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 3:30 PM EDT | FLASH FLOOD | Chesterfield Township, MI | SEVERAL HOMES SURROUNDED BY 2 TO 4 FEET OF WATER. SEVERAL ROADS ARE COVERED WITH WATER AND CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 577 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDTX 271919
FFWDTX
MIC099-272215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
319 PM EDT TUE MAR 27 2007
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MACOMB COUNTY IN SOUTHEAST MICHIGAN
* UNTIL 615 PM EDT
* AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ALONG
A LINE EXTENDING FROM SHELBY TOWNSHIP TO NEW BALTIMORE. THESE
STORMS ARE MOVING SOUTHEAST AT 10 MPH.
* THESE STORMS WILL SLOWLY MOVE INTO STERLING HEIGHTS AND CLINTON
TOWNSHIP BETWEEN 330 PM AND 430 PM. ADDITIONAL THUNDERSTORM
DEVELOPMENT IS EXPECTED OVER SHELBY TOWNSHIP AND CHESTERFIELD
TOWNSHIP.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. FLOODING
WILL ALSO OCCUR IN POOR DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 4276 8309 4245 8308 4246 8288 4267 8275
4275 8273
$$3 follow-up statements
000
WGUS73 KDTX 272000
FFSDTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
357 PM EDT TUE MAR 27 2007
MIC099-272215-
MACOMB MI-
357 PM EDT TUE MAR 27 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
MACOMB COUNTY...
AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS
EXTENDED ALONG AND SOUTH OF A LINE EXTENDING FROM SHELBY TOWNSHIP TO
CHESTERFIELD TOWNSHIP. THE MOST PERSISTENT STORMS HAVE BEEN
OCCURRING IN AND AROUND CHESTERFIELD TOWNSHIP. RADAR INDICATES STORMS
PRODUCING HEAVY RAINFALL WILL PERSIST THROUGH AT LEAST 430 PM.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. FLOODING
WILL ALSO OCCUR IN POOR DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 4276 8309 4245 8308 4246 8288 4267 8275
4275 8273
$$
SC000
WGUS73 KDTX 272046
FFSDTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
443 PM EDT TUE MAR 27 2007
MIC099-272215-
MACOMB MI-
443 PM EDT TUE MAR 27 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
MACOMB COUNTY...
AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW STORMS ACROSS SOUTHERN AND CENTRAL MACOMB COUNTY...WITH THE
MOST PERSISTENT THUNDERSTORM ACTIVITY CONTINUING IN AND AROUND
CHESTERFIELD TOWNSHIP.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UTICA...SHELBY TOWNSHIP...CHESTERFIELD TOWNSHIP AND STERLING
HEIGHTS.
EXCESSIVE RUNOFF FROM THIS AFTERNOONS STORMS WILL CONTINUE TO CAUSE
FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...STREETS AND
UNDERPASSES. FLOODING WILL ALSO OCCUR IN POOR DRAINAGE AREAS AND LOW
LYING SPOTS. IF YOU SEE STANDING WATER...TURN AROUND DONT DROWN.
LAT...LON 4276 8309 4245 8308 4246 8288 4267 8275
4275 8273
$$
SC000
WGUS73 KDTX 272132
FFSDTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
530 PM EDT TUE MAR 27 2007
MIC099-272140-
MACOMB MI-
530 PM EDT TUE MAR 27 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MACOMB COUNTY...
THUNDERSTORMS HAVE DIMINISHED ACROSS THE COUNTY. ADDITIONAL SHOWERS
AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH 8 PM.
HOWEVER...HEAVY RAINFALL IS NO LONGER EXPECTED.
LAT...LON 4276 8309 4245 8308 4246 8288 4267 8275
4275 8273
$$
SCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Mar 27, 2:03 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 27, 2:03 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 203 PM EDT TUE MAR 27 2007 .AVIATION... A SURFACE TROUGH OF LOW PRESSURE WILL CONTINUE THE SLOW PROGRESSION SOUTHWARD THIS AFTERNOON. CURRENTLY THE TROUGH AXIS IS POSITIONED THROUGH LAPEER...GENESEE...SHIAWASEE...MACOMB COUNTIES IN EASTERN LOWER MICHIGAN WHILE THE WESTWARD EXTENSION IS LOCATED OVER OCEANA...NEWAYGO...AND MONTCALM COUNTIES. SURFACE TEMPERATURES ARE AGAIN WELL ABOVE NORMAL SOUTH OF THIS TROUGH AND HAVE AIDED IN DEVELOPING A MODERATELY UNSTABLE AIRMASS. THUNDERSTORM ACTIVITY HAS BEEN LIMITED TO WESTERN LOWER MICHIGAN BUT RECENT DEVELOPMENT HAS TAKEN PLACE IN MACOMB COUNTY. EXPECTING DEVELOPMENT TO FILL IN ALONG THIS SURFACE FEATURE THIS AFTERNOON WITH ADDED SOLAR INSOLATION/HEATING. CHANCES OF THUNDERSTORMS WILL INCREASE FROM NORTH TO SOUTH AS THE SURFACE ENHANCED SURFACE CONVERGENCE ALONG THE COOL FRONT SINKS SOUTH. THUNDERSTORM ACTIVITY WILL WANE THIS EVENING AS UPPER LEVEL FORCING PULLS OFF TO THE EAST AND SURFACE HIGH PRESSURE BUILDS IN FROM ONTARIO. BEHIND THIS SURFACE FEATURE LAKE INDUCED STRATUS HAS BEEN SLIDING DOWN THE SAGINAW BAY IN EARNEST THE PAST FEW HOURS. EXPECTING THIS STRATUS TO HOLD TOGETHER AND BEGIN IMPACTING CEILINGS AT KMBS WITHIN THE HOUR. THERE IS QUESTION ON HOW INLAND THE STRATUS WILL PENETRATE BUT EXPECTING THE POSTFRONTAL STRATIFICATION/REDUCED BOUNDARY LAYER MIXING TO ALLOW CLOUD DECK TO HOLD THROUGH EARLY AFTERNOON BEFORE LIFTING. && PREV DISCUSSION...ISSUED AT 305 AM SHORT TERM...TODAY AND TONIGHT THE WEAK SURFACE TROUGH THAT WILL STALL OVER THE AREA LATER TODAY INTO TONIGHT IS MOVING SLOWER THAN WHAT WAS FORECAST YESTERDAY AND IS STILL OVER NORTHERN LOWER MICHIGAN. WILL ADJUST FORECAST WINDS FOR THE TIMING OF THIS BOUNDARY...WHICH STILL IS EXPECTED TO SAG INTO THE AREA TODAY AFTER THE SHORTWAVE THAT IS HOLDING UP ITS PROGRESSION MOVES EAST INTO ONTARIO. WILL ALSO CUT BACK ON THE CHANCE OF SHOWERS AND THUNDERSTORMS THIS MORNING AS THERE WILL BE LITTLE/NO FOCUS UNTIL THIS BOUNDARY MOVES INTO THE AREA BY MIDDAY. STILL LIKE THE IDEA OF SHOWERS/THUNDERSTORMS DEVELOPING OVER THE SOUTHERN PORTIONS OF THE CWA THIS AFTERNOON...AND WILL KEEP THE LIKELY MENTION GOING FOR THIS PACKAGE. MID/UPPER LEVEL MOISTURE HAS BEEN EXTENSIVE SO FAR THIS MORNING...WHICH HAS CUT BACK ON ANY FOG FORMATION. THE FACT THAT THE SURFACE BOUNDARY IS STILL NORTH OF THE AREA IS ALSO MAKING FOG LESS LIKELY AS SOUTHWEST FLOW CONTINUES. WILL LEAVE A MENTION OF FOG IN THE FORECAST THIS MORNING...BUT DO NOT EXPECT ANY PROBLEMS IN GENERAL. THIS BOUNDARY BASICALLY STALLS OVER THE SOUTHERN CWA TONIGHT AND WITH A CONTINUED PUSH OF MOISTURE INTO/OVER THIS BOUNDARY WITH A SOUTHWEST FLOW...WILL NOT REMOVE THE CHANCE OF PRECIPITATION. IT APPEARS THE BEST CHANCE FOR THIS ACTIVITY WILL BE OVER THE SOUTHERN CWA...BUT WILL ALSO MENTION SHOWERS THROUGH THE NORTH GIVEN THE CHANCE OF ELEVATED ACTIVITY AS SOUTHWEST FLOW OVERRIDES THE LOW LEVEL BOUNDARY. WITH STRONG HIGH PRESSURE BEGINNING TO BUILD INTO THE AREA FROM THE NORTH...TEMPERATURES WILL BEGIN TO COOL OFF SIGNIFICANTLY TONIGHT AND WILL KNOCK ANOTHER DEGREE OFF OF LOWS TONIGHT NORTH OF I 69. MEANWHILE...EXPECT RELATIVELY MILD CONDITIONS TO PERSIST FURTHER SOUTH ALONG THE BOUNDARY (AND UNDER MORE CLOUD COVER). WILL ADD A DEGREE OR TWO TO AREAS ALONG/SOUTH OF I 94 TONIGHT. LONG TERM... BACK TO REALITY ON WEDNESDAY...AS TEMPS WILL FALL BACK TO NORMAL VALUES FOR LATE MARCH. 00Z MODELS (REGIONAL GEM/UKMET/NAM) ARE EVEN STRONGER TONIGHT WITH THE SURFACE HIGH OVER NORTHEASTERN ONTARIO (1044-1045 MB)...SINKING SOUTH INTO THE EASTERN GREAT LAKES BY THURSDAY NIGHT. THE GFS CONTINUES TO LOOK TOO WEAK WITH THE SURFACE HIGH. UPPER WAVE OVER TEXAS WILL LIFT NORTHEAST AND WEAKEN AS IT MOVES INTO THE OHIO VALLEY ON WEDNESDAY. ENOUGH LINGERING MOISTURE/925 MB FGEN NEAR THE OHIO BORDER TO SUPPORT LOW LIKELY POPS (MAINLY DURING THE MORNING) BEFORE THE GOOD LOW LEVEL DRY AIR FILTERS IN BY WEDNESDAY EVENING. WITH CLOUDS AND COLD ADVECTION THROUGH THE DAY...LOOKING FOR MAXES AROUND 50 DEGREES FOR THE MOST PART. ALTHOUGH...A STIFF 15-25 MPH EASTERLY WIND WILL MAKE IT FEEL VERY COOL. EVEN WITH SKIES CLEARING OUT WEDNESDAY NIGHT...DONT FORESEE MINS DROPPING INTO THE 20S (OUTSIDE OF THE THUMB REGION) AS WINDS STAY UP THROUGH THE NIGHT. THURSDAY WILL BE A TRUE TEST FOR THE STRENGTH OF THE LATE MARCH SUN AS THE COLD EASTERLY FLOW CONTINUES. HAVE GONE WITH PREDOMINATELY LOWER 50S FOR MAXES. HAVE LOWERED MINS THURSDAY NIGHT INTO THE 30S AS AMPLIFIED UPPER LEVEL RIDGE OVER THE WESTERN GREAT LAKES SLOWLY SLIDES TO THE EAST...RESULTING IN MOSTLY CLEAR SKIES PERSISTING OVER SOUTHEAST MICHIGAN. AS WAS THE CASE LAST NIGHT...THE TREND FOR THE SYSTEM/LARGE CUTOFF UPPER LOW COMING OUT OF THE ROCKIES LATE IN THE WORK WEEK CONTINUES TO BE SLOWER. BASED ON THE 00Z EUROPEAN/CANADIAN GLOBAL...HAVE PULLED THE CHANCE OF THUNDERSTORMS ON FRIDAY AND CONFINED THE LOW CHANCE OF SHOWERS TO THE OHIO BORDER LATE IN THE DAY DUE TO THE DRY/STABLE AIRMASS IN PLACE AND THE SLOWER RETURN OF MOISTURE. NOT TO THE MENTION THE ACTUAL SURFACE WARM FRONT IS FORECASTED TO REMAIN SOUTH OF THE OHIO RIVER THROUGH 00Z SATURDAY. THE WARM FRONT NOW LOOKS TO BE COMING THROUGH SOUTHERN LOWER MICHIGAN LATE SATURDAY/SATURDAY NIGHT AND HAVE THUS EXTENDED THE CHANCE OF THUNDERSTORMS INTO SATURDAY NIGHT. OTHERWISE...THE REST OF THE FORECAST OVER THE WEEKEND SEEMED REASONABLE AND NO CHANGES WERE MADE. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION...CB SHORT TERM...DG LONG TERM...SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 27, 2:40 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 240 PM EDT TUE MAR 27 2007 MIZ047>049-053>055-280900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC- 240 PM EDT TUE MAR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MICHIGAN NORTH OF INTERSTATE 69. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY NIGHT INTO SATURDAY NIGHT AS A SURFACE LOW PRESSURE SYSTEM...AND ASSOCIATED COLD FRONT...MOVE INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MIZ060>063-068>070-075-076-082-083-280900- SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- WASHTENAW-WAYNE-LENAWEE-MONROE- 240 PM EDT TUE MAR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN ALONG AND SOUTH OF INTERSTATE 69. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ALONG AND SOUTH OF INTERSTATE 69 AND THUNDERSTORMS ARE LIKELY ALONG AND SOUTH OF INTERSTATE 96. A FEW OF THESE STORMS MAY BECOME SEVERE FOR A SHORT PERIOD OF TIME. THE STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS TO 50 MPH AND HAIL NEAR 1 INCH...ALONG WITH HEAVY DOWNPOURS OF RAIN...AS THEY MOVE EAST AT 10 TO 20 MPH. THE STORMS WILL BE POSSIBLE AS A COLD FRONT SAGS SOUTH INTO THE AREA...AND INTERACTS WITH UNSTABLE AIR...BEFORE STALLING OVER THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY NIGHT INTO SATURDAY NIGHT AS A SURFACE LOW PRESSURE SYSTEM...AND ASSOCIATED COLD FRONT...MOVE INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-280900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 240 PM EDT TUE MAR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS FROM THE ST CLAIR RIVER TO LAKE ST CLAIR...AND THUNDERSTORMS ARE LIKELY FROM LAKE ST CLAIR SOUTH THROUGH THE MICHIGAN WATERS OF LAKE ERIE. A COLD FRONT WILL SAG SOUTH INTO THE REGION AND PROVIDE THE FOCUS FOR THIS ACTIVITY. SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...A FEW OF THE STORMS MAY PRODUCE WIND GUSTS TO 30 KNOTS AND HALF INCH HAIL AS WELL AS LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY NIGHT INTO SATURDAY NIGHT AS A SURFACE LOW PRESSURE SYSTEM...AND ASSOCIATED COLD FRONT...MOVE INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Mar 27, 2:49 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
249 PM EDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL CHESTERFIELD TWSP
01/27/2007 1.00 INCH MACOMB MI TRAINED SPOTTER
&&The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:26 PM EDT | Severe Thunderstorm Warning | DTX | Macomb | 64 min |
| Mar 27, 2:29 PM EDT | Special Marine Warning | DTX | 91 min | |
| Mar 27, 3:30 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Oakland | 60 min |
| Mar 27, 5:39 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 40 min |
Nearby
Flash Flood Warnings in Michigan, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.